Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 12, 2021, 3:14 PM CDT for Calhoun County, Liberty County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 3:14 PM CDT (20:14 UTC)
- Expired
- Jun 12, 2021, 4:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WWUS82 KTAE 122014
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
414 PM EDT Sat Jun 12 2021
FLZ010>013-026-122115-
Liberty FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
414 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON...
NORTHEASTERN BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
CENTRAL LIBERTY COUNTY IN BIG BEND OF FLORIDA AND EAST CENTRAL
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 515 PM EDT/415
PM CDT/...
At 413 PM EDT/313 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southwest of
Greensboro to near Blountstown to 15 miles southwest of Marianna.
Movement was southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Blountstown, Orange, Bristol, Moose Pond, Clarksville, Abe Springs,
Fountain, Vilas, Jensen Place, Central City, Chipola, Camps Head, Red
Hill, Clio, Scotts Ferry, Kennys Mill, Estiffanulga, Kinard,
Blountstown Airport and Nixon Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3016 8474 3016 8490 3026 8532 3066 8551
3055 8517 3046 8483
TIME...MOT...LOC 2013Z 318DEG 16KT 3042 8485 3050 8512 3059 8538
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:32 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 12, 2:32 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
332 PM EDT Sat Jun 12 2021
.NEAR TERM [Through Sunday]...
Largest concerns through the remainder of today will be strong
thunderstorm wind gusts due to a combination of strong instability
and dry air in the upper levels above 600mb as an upper level trough
drops southeast into the area. This meteorological setup can lead to
enhanced microbursts in any thunderstorms, and we've already seen a
few storms with winds near 40-50 mph earlier this afternoon. With
mid-level flow expected to be elevated as a trough drops into the
area, some storm organization is possible with 20-30 knots of
shear anticipated to develop. Hail is also possible given the
strong instability. While flooding prospects look low, we'll need
to monitor for any training of storms depending on how outflow
boundaries from these storms become oriented through the remainder
of the evening.
Storm coverage should lessen after midnight and push offshore as the
trough continues pushing south. However, another round is likely to
develop again on Sunday afternoon as cooler upper level temperatures
in association with center of the upper level trough move over the
area. Plenty of instability is expected to remain in place, though
with prevailing flow out of the north again on Sunday, expecting
storm coverage to be a little bit less across our AL/GA counties and
more focused across the FL Panhandle and Big Bend. Similar threats
in thunderstorms, strong wind gusts, and perhaps some hail, are
expected again tomorrow given the slightly cooler and drier mid-
level conditions.
.SHORT TERM [Sunday Night Through Monday Night]...
The upper level trough will continue to meander over the southeast
US as the upper level pattern over the US becomes increasingly
amplified. Drier mid-level air will slowly attempt to filter into
our northern zones by Monday afternoon, but with plenty of lower
level moisture in place, and convergence along the seabreeze,
scattered showers and storms are expected again on Monday
afternoon into Monday evening.
.LONG TERM [Tuesday Through Saturday]...
There are lots of question marks through the long term period as
the pattern becomes more amplified. The upper level trough that
brought widespread showers and thunderstorms over the weekend
will begin to lift out as a strong trough moves through the
eastern portions of the US. Drier northwest flow is likely to
prevail through the middle of the week, but isolated showers and
storms can't be ruled out along our coastal locations and slightly
inland, especially if the initial upper level low moves out
slower than forecast.
Northwest flow will potentially weaken by the end of the weak as
our eyes start to turn to the tropics. The National Hurricane
Center is currently giving an area of disturbed weather across the
southwest Gulf a 40% chance to develop in the next 5 days. While
it is much too soon to determine the specific and detailed
evolution of this area of low pressure, ensemble guidance does
support the possibility for this disturbed weather moving north into
the central or western portions of the Gulf of Mexico next week.
What happens then is anyone's guess, but with our area likely
being on the east side of this disturbed weather, shower and
thunderstorm chances could increase late next week, along with
potentially rough seas for any folks with activities on the water.
Regardless of development, it's a reminder that we are in our
hurricane season and it's never a bad time to check on your
hurricane kits and readiness plans.
&&
.AVIATION...
[Through 18Z Sunday]
Widespread showers and storms will affect most terminals through
the remainder of the afternoon bringing localized IFR conditions
at times and brief 30-40 knot wind gusts. Outside of these
thunderstorms, VFR conditions should prevail through the TAF
period. Best coverage for storms will be across KDHN/KVLD and
south though KABY does have a low end chance for storms later this
afternoon. Coverage of storms diminishes tonight with another
round expected again on Sunday.
&&
.MARINE...
Elevated winds and seas expected through the next few days along
with daily chances for showers and storms, especially in the
evening and early morning hours as storms move off the land. Some
reduction in winds and seas, and rain chances, possible in the
middle of the week.
&&
.FIRE WEATHER...
Low fire weather concerns anticipated the next few days as wet
conditions will remain in place over the region.
&&
.HYDROLOGY...
There are no widespread flooding concerns expected for the next
several days. However, with a fairly high coverage of showers and
thunderstorms expected through this weekend, localized pockets of
heavy rain are likely. We cannot rule out brief flooding in urban
and poor drainage areas with the heavier storms.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us .
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 94 71 93 72 / 60 70 30 40 20
Panama City 75 90 75 90 76 / 50 50 30 40 20
Dothan 72 91 72 91 72 / 60 50 20 40 10
Albany 73 92 71 94 73 / 60 50 20 40 20
Valdosta 71 91 70 91 71 / 60 70 30 40 20
Cross City 76 90 71 89 72 / 70 70 50 50 30
Apalachicola 76 89 75 87 76 / 50 50 40 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Dobbs
MARINE...Dobbs
FIRE WEATHER...Dobbs
HYDROLOGY...DVDIn the hours before
Special weather statement, Jun 12, 2:10 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
310 PM EDT Sat Jun 12 2021
ALZ068-069-FLZ009>011-013-016-GAZ142-143-155>157-122015-
Geneva AL-Houston AL-Holmes FL-Gadsden FL-Calhoun FL-Jackson FL-
Washington FL-Miller GA-Decatur GA-Seminole GA-Grady GA-Early GA-
310 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA AND
SOUTHEASTERN HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...JACKSON AND
NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHERN
GADSDEN COUNTY IN BIG BEND OF FLORIDA...NORTHEASTERN HOLMES AND
NORTHEASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA...
DECATUR...SOUTHERN GRADY...WESTERN MILLER...SEMINOLE AND SOUTHWESTERN
EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 415 PM EDT/315 PM
CDT/...
At 310 PM EDT/210 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles east of Colquitt
to 7 miles southeast of Donalsonville to 11 miles northeast of
Marianna to 6 miles south of Hartford. Movement was southeast at 25
mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Colquitt, Cottonwood, Havana, Marianna, Chipley, Graceville,
Bainbridge, Donalsonville, Quincy, Dothan, Hartford, Taylor, Ashford,
Slocomb, Whigham, Chattahoochee, West Bainbridge, Greensboro, Malone
and Sneads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3115 8585 3115 8534 3124 8514 3124 8486
3078 8412 3068 8425 3068 8430 3065 8430
3061 8435 3057 8471 3058 8488 3060 8489
3061 8492 3058 8497 3059 8543
TIME...MOT...LOC 1910Z 314DEG 23KT 3115 8450 3097 8477 3092 8514 3101
8569Special weather statement, Jun 12, 2:25 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
325 PM EDT Sat Jun 12 2021
FLZ012>014-112-122015-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
325 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...EAST CENTRAL
BAY AND SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA
UNTIL 415 PM EDT/315 PM CDT/...
At 325 PM EDT/225 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northeast of Callaway, moving east at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Callaway, Springfield, Stonemill Creek, Wewahitchka, Nixon,
Honeyville, Cedar Grove, Chipola Cutoff, College Station, Bayou
George, Cairo, Brannonville, Chipola Park, Majette and Dalkeith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3035 8554 3023 8509 3021 8510 3022 8511
3017 8514 3014 8513 3013 8514 3012 8513
3011 8515 3010 8514 3009 8515 3008 8514
3004 8514 3003 8512 2996 8515 3017 8563
TIME...MOT...LOC 1925Z 292DEG 22KT 3023 8549Special weather statement, Jun 12, 2:38 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Tallahassee FL 338 PM EDT Sat Jun 12 2021 FLZ016-017-026-027-122030- Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL- 338 PM EDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAKULLA...CENTRAL GADSDEN...CENTRAL LIBERTY AND WESTERN LEON COUNTIES UNTIL 430 PM EDT... At 338 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from Tallahassee Comm College to near Greensboro. Movement was southeast at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Midway, Woodville, Quincy, Tallahassee, Havana, Crawfordville, Greensboro, Florida State University, Florida A And M, Tallahassee Comm College, Doak Campbell Stadium, Wakulla, Lake Bradford, Jewel Fire Tower, Shadeville, Leon Sinks, Juniper, Douglas City, Gaither Community Center and Wakulla Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3058 8488 3062 8435 3020 8410 3018 8477 TIME...MOT...LOC 1938Z 329DEG 13KT 3045 8434 3050 8471
Local storm report, Jun 12, 3:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 2 WNW CHATTAHOOCHEE 30.72N 84.87W
06/12/2021 JACKSON FL 911 CALL CENTER
REPORTS OF CAPSIZED BOATS IN LAKE SEMINOLE.
&&
BASLocal storm report, Jun 12, 3:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 SE DELLWOOD 30.79N 85.02W
06/12/2021 JACKSON FL 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
&&
BASSpecial weather statement, Jun 12, 3:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
414 PM EDT Sat Jun 12 2021
FLZ010>013-026-122115-
Liberty FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
414 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON...
NORTHEASTERN BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
CENTRAL LIBERTY COUNTY IN BIG BEND OF FLORIDA AND EAST CENTRAL
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 515 PM EDT/415
PM CDT/...
At 413 PM EDT/313 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southwest of
Greensboro to near Blountstown to 15 miles southwest of Marianna.
Movement was southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Blountstown, Orange, Bristol, Moose Pond, Clarksville, Abe Springs,
Fountain, Vilas, Jensen Place, Central City, Chipola, Camps Head, Red
Hill, Clio, Scotts Ferry, Kennys Mill, Estiffanulga, Kinard,
Blountstown Airport and Nixon Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3016 8474 3016 8490 3026 8532 3066 8551
3055 8517 3046 8483
TIME...MOT...LOC 2013Z 318DEG 16KT 3042 8485 3050 8512 3059 8538The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:28 AM CDT | Special Weather Statement | TAE | Bay | 32 min |
| Jun 12, 11:01 AM CDT | Special Weather Statement | TAE | Bay | 29 min |
| Jun 12, 11:05 AM CDT | Special Weather Statement | TAE | Lafayette | 25 min |
| Jun 12, 11:07 AM CDT | Special Weather Statement | TAE | Taylor | 38 min |
| Jun 12, 11:20 AM CDT | Special Weather Statement | TAE | Calhoun | 40 min |
| Jun 12, 11:30 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 12, 11:42 AM CDT | Special Weather Statement | TAE | Lafayette | 33 min |
| Jun 12, 12:00 PM CDT | Special Weather Statement | TAE | Liberty | 30 min |
| Jun 12, 12:05 PM CDT | Special Weather Statement | TAE | Leon | 25 min |
| Jun 12, 12:16 PM CDT | Special Weather Statement | TAE | Lafayette | 29 min |
| Jun 12, 12:31 PM CDT | Special Weather Statement | TAE | Wakulla | 44 min |
| Jun 12, 12:44 PM CDT | Special Weather Statement | TAE | Walton | 31 min |
| Jun 12, 12:45 PM CDT | Special Marine Warning | TAE | 45 min | |
| Jun 12, 1:12 PM CDT | Special Weather Statement | TAE | Jefferson, Wakulla | 33 min |
| Jun 12, 1:21 PM CDT | Special Weather Statement | TAE | Washington | 24 min |
| Jun 12, 1:27 PM CDT | Special Marine Warning | TAE | 63 min | |
| Jun 12, 1:45 PM CDT | Special Weather Statement | TAE | Bay | 45 min |
| Jun 12, 1:48 PM CDT | Special Weather Statement | TAE | Lafayette | 42 min |
| Jun 12, 2:10 PM CDT | Special Weather Statement | TAE | Jackson | 65 min |
| Jun 12, 2:18 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jackson | 42 min |
| Jun 12, 2:25 PM CDT | Special Weather Statement | TAE | Bay | 50 min |
| Jun 12, 2:38 PM CDT | Special Weather Statement | TAE | Gadsden, Leon | 52 min |
| Jun 12, 2:50 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 40 min |
| Jun 12, 2:59 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 31 min |
| Jun 12, 3:30 PM CDT | Special Weather Statement | TAE | Gadsden | 45 min |
| Jun 12, 3:39 PM CDT | Special Weather Statement | TAE | Franklin | 51 min |
| Jun 12, 4:16 PM CDT | Special Marine Warning | TAE | 79 min | |
| Jun 12, 4:35 PM CDT | Special Weather Statement | TAE | Franklin | 25 min |
| Jun 12, 4:55 PM CDT | Special Weather Statement | TAE | Holmes, Washington | 50 min |
| Jun 12, 5:05 PM CDT | Severe Thunderstorm Warning | TAE | Holmes | 40 min |
| Jun 12, 5:46 PM CDT | Special Weather Statement | TAE | Holmes, Washington | 44 min |
| Jun 12, 6:19 PM CDT | Special Marine Warning | TAE | 86 min | |
| Jun 12, 6:28 PM CDT | Special Weather Statement | TAE | Bay, Walton, Washington | 47 min |
| Jun 12, 8:06 AM CDT | Special Weather Statement | TAE | Quitman | 24 min |
| Jun 12, 12:59 PM CDT | Special Weather Statement | TAE | Early | 31 min |
| Jun 12, 1:31 PM CDT | Special Weather Statement | TAE | Early, Miller, Seminole | 44 min |
| Jun 12, 1:36 PM CDT | Special Weather Statement | TAE | Lanier, Lowndes | 39 min |
| Jun 12, 5:09 PM CDT | Special Weather Statement | TAE | Ben Hill | 51 min |
| Jun 12, 5:19 PM CDT | Special Weather Statement | TAE | Ben Hill, Calhoun, Dougherty, Irwin, Lee, Randolph and 3 more | 56 min |
| Jun 12, 5:21 PM CDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 24 min |
| Jun 12, 5:50 PM CDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Colquitt, Irwin, Lee, Tift and 2 more | 40 min |
| Jun 12, 6:13 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lanier, Tift, Worth | 62 min |
| Jun 11, 7:19 PM CDT | Special Weather Statement | TAE | Henry | 41 min |
| Jun 12, 12:35 PM CDT | Special Weather Statement | TAE | Dale, Houston | 25 min |
| Jun 12, 3:55 PM CDT | Special Weather Statement | TAE | Coffee, Dale | 50 min |
| Jun 12, 4:46 PM CDT | Special Weather Statement | TAE | Coffee, Dale, Geneva | 59 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.